MAUDE Adverse Event Report: LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT
Model Number ACUPULSE 40 WATT
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 11-apr-2016 and installed at the customer's site on (b)(6) 2016.A review of system risk files ((b)(4)) revealed risk #38; " device malfunction" which have the potential to lead to adverse effects of alternative treatments".The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.In this case, the procedure was successfully completed with an alternate device, although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use an alternate device as intervention to prevent serious injury.In an abundance of caution, lumenis is reporting this malfunction.A lumenis service engineer visited the site after the reported event and examined the laser system.The engineer confirmed the black screen issue as reported.The engineer removed the arm, opened the cover for duo, and found a screw lying on the post and a green wire at bottom not connected.Reconnected the green wire to bottom right of board and the black wire to the bottom left of the board.Turned system on and have green light, coolant pump working and touch screen working.Lumenis technical professional indicated that the most probable cause of the loose wire is due to the replacement of that board on 2016, the engineer at that time, probably did not tighten enough the screws.Thus, since this is currently viewed as an isolated case, no new corrective actions are deemed warranted.Lumenis is closing this complaint.Lumenis will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that when they were setting up their lumenis acupulse 40w laser system for a microlaryngoscopy bronchoscopy.They connected the microscope and the device stopped working.They had tightened a screw that connected a cable and thought they had things solved.However, during prep the device stopped working and presented error codes 41 and 2.Unable to continue with the system, an alternate device was used to complete the procedure.The delay was approximately 15 minutes and the procedure completed without incident or complication.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
ACUPULSE 40 WATT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key9772660
Report Number3004135191-2020-00015
Device Sequence Number19476594
Product Code GEX
UDI-Device Identifier07290109140315
UDI-Public07290109140315
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100415
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACUPULSE 40 WATT
Device Catalogue NumberGA-1000000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2020
Initial Report FDA Received Date03/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1